1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Itching

Discussion in 'Type 2 Diabetes' started by Barrowbakers, Nov 26, 2018.

  1. Barrowbakers

    Barrowbakers Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    96
    Trophy Points:
    48
    I have seen the other threads but wonder if anyone has other opinions. I am type 2 and my last Hbaic was 5.7. My average fbg is 5.9 to 6.1.
    I get this crazy itching on back of arms and on lower rib cage - particularly on waking. Only treatment appears to be hydrocortisone cream which is not the most recommended treatment I know.
    Anyone else with simple cures?
     
    • Like Like x 1
  2. Ann1982

    Ann1982 Type 2 · Well-Known Member

    Messages:
    432
    Likes Received:
    323
    Trophy Points:
    123
    I have it too but it’s only on my left side and only on waking. Goes away after I get up! I did try tea tree and aloe gel which helped a bit.
     
    • Like Like x 2
  3. DCUKMod

    DCUKMod I reversed my Type 2 · Expert
    Staff Member Administrator

    Messages:
    8,884
    Likes Received:
    5,343
    Trophy Points:
    198
    Do you take Metformin, Barrowbakers? Some experience itching on it.
     
  4. dawnmc

    dawnmc Type 2 · Well-Known Member

    Messages:
    2,416
    Likes Received:
    1,655
    Trophy Points:
    178
    I second that, on metformin I got really really itchy, was put on antihistamine to stop it!!
     
    • Like Like x 1
  5. Barrowbakers

    Barrowbakers Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    96
    Trophy Points:
    48
    I only take one tablet of metformin a day
     
  6. dawnmc

    dawnmc Type 2 · Well-Known Member

    Messages:
    2,416
    Likes Received:
    1,655
    Trophy Points:
    178
    so did I! I stopped taking both tablets, because the idea of taking one tablet to counter the effects of another seemed ludicrous.
     
    • Like Like x 1
  7. Barrowbakers

    Barrowbakers Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    96
    Trophy Points:
    48
    Sounds very logical to me! I’m seeing my DN in ten days and will suggest it! Did you take Cetirizine anti histamine - I find not very good .
     
  8. dawnmc

    dawnmc Type 2 · Well-Known Member

    Messages:
    2,416
    Likes Received:
    1,655
    Trophy Points:
    178
    I don't recall which one, it did work but...
     
  9. garyb888

    garyb888 · Active Member

    Messages:
    31
    Likes Received:
    10
    Trophy Points:
    28
    try Eucerin, Aveeno, and Cerave creams. all available on iHerb.com website. they've worked well for me on my scalp itch. may work well for you...
     
  10. garyb888

    garyb888 · Active Member

    Messages:
    31
    Likes Received:
    10
    Trophy Points:
    28
  11. Barrowbakers

    Barrowbakers Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    96
    Trophy Points:
    48
    Thanks
     
  12. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    6,120
    Likes Received:
    3,989
    Trophy Points:
    198
    I had itching over most of my body on a single tablet of Metformin and one of Atorvastatin - I stopped taking both and the side effects faded away.
     
    • Like Like x 1
  13. Barrowbakers

    Barrowbakers Type 2 · Well-Known Member

    Messages:
    143
    Likes Received:
    96
    Trophy Points:
    48
    Thank you - I think that’s the answer!
     
  14. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    6,120
    Likes Received:
    3,989
    Trophy Points:
    198
    I could not report the really dreadful side effects I got as I started and stopped both medications on the same day - so it is no wonder that they are regarded as 'safe' - the system is contrived to get that result, I suspect.
     
    • Like Like x 1
  15. pekeMom

    pekeMom · Newbie

    Messages:
    1
    Likes Received:
    1
    Trophy Points:
    1
    I have been dealing with itching. I am trying to control by. Diet LCHF and only one 500mg metformin a day. I am losing weight and have more energy bit itching is crazy and very transient. One moment it's on back, then lower back to goes buttocks then belly. But when one area itches the other area stops itching. Not sure if it's metformin. But I googled and found low carb diets can cause itchy rashes. I only have the rash while it's itchy and then it goes to the next itchy area. I don't want to stop the metformin because it helps and has other health benefits. And the low carb diet is working. But I feel like I could claw my skin off and have tried powders and cortisone creams, anti fungal creams etc. Frustrating.
     
    • Like Like x 1
  16. garyb888

    garyb888 · Active Member

    Messages:
    31
    Likes Received:
    10
    Trophy Points:
    28
    As I posted earlier, try Eucerin, Aveeno, and Cerave, all available on iHerb.com. Worked for me.
     
  17. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    6,120
    Likes Received:
    3,989
    Trophy Points:
    198
    That is a new one - I have never heard of a low carb diet causing itching before - however the tablets are often cited as the culprit.
    It sounds rather severe - scratching so much, but I had weals all over and had to wear gloves in bed, and for me it was definitely the tablets - started a week or so after beginning to take the tablets, stopped soon after I binned them.
    I had lots of other side effects so it was a great relief to be rid of them.
     
    • Like Like x 1
  18. bulkbiker

    bulkbiker Type 2 · Master

    Messages:
    13,159
    Likes Received:
    9,934
    Trophy Points:
    298
    That might be a keto rash but it shouldn't last too long just a day or so..there is a theory that it is toxins that have been stored in body fat coming out as the fat is burned as fuel.. I've had it a few times especially when fasting but after a few days it clears up.
     
  19. Emma_369

    Emma_369 Type 2 (in remission!) · Well-Known Member

    Messages:
    874
    Likes Received:
    2,998
    Trophy Points:
    158
    I have also started itching a lot over last month or so but only ever on my stomach. It comes and goes so I don’t pay too much attention to it. I never really thought about possibility of diet causing it but intrigued now. As it’s my stomach, which is where most of my weight loss has occurred I now have (sorry for the beautiful mental image) but loose skin, so I sort of put it down to my body changing.
    I have no advice to offer but feel less odd knowing others have similar issues and am going to see it as a positive as per @bulkbiker and tell myself it’s my belly burning more fat each time I feel it which can only be a good thing! :)
     
    • Winner Winner x 2
  20. Ponchu

    Ponchu · Well-Known Member

    Messages:
    292
    Likes Received:
    173
    Trophy Points:
    43
    I’m using home remedy made from tallow. It’s helping
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook